Alert archive / Florida / Special Marine Warnings in 2017

Special Marine Warning 151, NWS Key West, FL

August 20, 2017

NWS Key West, FL issued this special marine warning at Aug 20, 2017, 6:33 PM EDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2017, 6:33 PM EDT (22:33 UTC)
Expired
Aug 20, 2017, 7:00 PM EDT
In force
27 min
Issued by
NWS Key West, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Aug 20, 2:48 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 20, 2:48 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Key West FL
248 PM EDT Sun Aug 20 2017

.DISCUSSION...
.CURRENTLY...
Under variably cloudy skies, temperatures range from the upper 80s
to near 90 degrees along the Florida Keys. Meanwhile, local radars
are detecting widely scattered showers and a few thunderstorms on
the waters south of the island chain, with only isolated showers
along and north of the Florida Keys. Surface wise, a weak tropical
wave is located on the western half of our county warning area
with high pressure to the north. Winds are mostly east at 10 to 15
knots across our marine district.

&&

.SHORT TERM...(Tonight through Wednesday night)
In wake of the weak tropical wave, some drier air will filter into
our region through Monday, before moisture and low level
confluence increases with an approaching tropical wave thereafter.
Therefore, outside of isolated pops on Monday, the decelerating
second tropical wave will become nearly stationary somewhat in the
extreme southeast Gulf of Mexico. Hence, this will prompt
increasing chance pops to be retained through the period.

&&

.LONG TERM...(Thursday through Sunday)
See no reason to stray from middle of the road chance pops with
high temperatures in the lower 90s and overnight lows in the lower
to mid 80s away from any possible downpours.

&&

.MARINE...
A wind surge will overspread our entire marine district, hence, a
Small Craft Advisory will be in effect for the Straits of Florida
and an Exercise Caution headline elsewhere tonight. Winds will
slacken slightly by Monday afternoon before another minor increase
affects our coastal waters late Monday. Beginning Tuesday
afternoon and likely persisting through the balance of this week,
light to gentle southeast to south winds will prevail.

&&

.AVIATION...
Scattered showers and a few thunderstorms will persist through early
this evening. Will keep VCSH in the TAFs through 00Z. The potential
exists for a brief periods of wind gusts 20-25 knots, visibilities
of 2-4 miles, and MVFR ceilings if heavier showers impact the
terminals. The atmosphere will dry out later for tonight and Monday
resulting in much less coverage of showers during this period.
Generally expect VFR conditions outside of shower activity with
winds east around 10 knots with occasional gusts up to 20 knots.

&&

.CLIMATE...
In 1963, the daily record low temperature of 69 degrees was
recorded in Key West. Temperature records have been kept since
1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory in effect for GMZ052>055-072>075.

&&

Public/Marine/Fire...APA
Aviation/Nowcasts....MM
Data Collection......DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 20, 4:32 AM EDT, 14 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Key West FL
432 AM EDT Sun Aug 20 2017

FLZ076>078-GMZ031>035-042>044-052>055-072>075-210845-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
432 AM EDT Sun Aug 20 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms will impact the Florida Keys, including
the near and off shore waters surrounding the Keys Island Chain
today through this evening. The primary thunderstorm hazards are
wind gusts near 40 mph and cloud to surface lightning strikes.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Isolated thunderstorms are possible along the Florida Keys, as
well as over nearshore and offshore waters surrounding the island
chain Monday night through Saturday. The primary thunderstorm
hazard will be cloud to surface lightning strikes.

A Small Craft Advisory may be required for the coastal waters of
the Florida Straits Monday and Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BWC

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:34 PM EDTSpecial Marine WarningKEY56 min
Aug 19, 8:38 PM EDTSpecial Weather StatementKEY37 min
Aug 19, 9:01 PM EDTSpecial Marine WarningKEY59 min
Aug 20, 4:32 PM EDTSmall Craft AdvisoryKEY18 hr

Nearby

Special Marine Warnings in Florida, 2017Every special marine warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.